Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 6, 2012, 3:02 AM MDT for 9 counties in Wyoming. It took effect at Aug 6, 2012, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2012, 3:02 AM MDT (09:02 UTC)
- In effect from
- Aug 6, 2012, 11:00 AM MDT
- Expired
- Aug 6, 2012, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 72 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4340 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WWUS85 KRIW 060902 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 302 AM MDT MON AUG 6 2012 ...INCREASING FIRE DANGER ACROSS WESTERN AND SOUTHERN WYOMING MIDDAY TODAY THROUGH THIS EVENING... .INCREASING MID AND HIGH LEVEL MONSOONAL MOISTURE WILL CONTINUE TO SPREAD ACROSS SOUTHERN AND WESTERN WYOMING THIS MORNING. THUNDERSTORMS WILL DEVELOP LATER IN THE MORNING AND CONTINUE INTO THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS ARE EXPECTED TO CONTAIN SOME DRY LIGHTNING AS WELL AS GUSTY OUTFLOW WINDS. IN ADDITION...DRY LOW LEVELS WILL MEAN THAT VERY LITTLE RAIN WILL FALL OUT OF SOME OF THE THUNDERSTORMS...ESPECIALLY AROUND THE EDGES OF ANY OF THE STORM CELLS. WYZ277>279-289-061715- /O.UPG.KRIW.FW.A.0017.120806T1700Z-120807T0300Z/ /O.NEW.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 302 AM MDT MON AUG 6 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 277...278... 279 AND 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 277...278...279 AND 289. * THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTS UP TO 45 TO 50 MPH NEAR THUNDERSTORMS EXCEPT 50 TO 55 MPH ACROSS ZONES 279 AND 289. * IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ286-288-061715- /O.UPG.KRIW.FW.A.0017.120806T1700Z-120807T0300Z/ /O.NEW.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 302 AM MDT MON AUG 6 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 286 AND 288... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 286 AND 288. * THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTS UP TO 50 TO 55 MPH NEAR THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ140-414>416-061715- /O.UPG.KRIW.FW.A.0017.120806T1700Z-120807T0300Z/ /O.NEW.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/ YELLOWSTONE NATIONAL PARK- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 302 AM MDT MON AUG 6 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 140...414... 415 AND 416... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 140...414...415 AND 416. * THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTS UP TO 40 TO 45 MPH NEAR THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
816 WWUS85 KRIW 061648 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1048 AM MDT MON AUG 6 2012 ...INCREASING FIRE DANGER ACROSS WESTERN AND SOUTHERN WYOMING MIDDAY TODAY THROUGH THIS EVENING... .INCREASING MID AND HIGH LEVEL MONSOONAL MOISTURE WILL CONTINUE TO SPREAD ACROSS SOUTHERN AND WESTERN WYOMING THIS MORNING. THUNDERSTORMS WILL DEVELOP LATER IN THE MORNING AND CONTINUE INTO THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS ARE EXPECTED TO CONTAIN SOME DRY LIGHTNING AS WELL AS GUSTY OUTFLOW WINDS. IN ADDITION...DRY LOW LEVELS WILL MEAN THAT VERY LITTLE RAIN WILL FALL OUT OF SOME OF THE THUNDERSTORMS...ESPECIALLY AROUND THE EDGES OF ANY OF THE STORM CELLS. WYZ277>279-289-070300- /O.CON.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 1048 AM MDT MON AUG 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 277...278...279 AND 289... * AFFECTED AREA...FIRE WEATHER ZONES 277...278...279 AND 289. * THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTS UP TO 45 TO 50 MPH NEAR THUNDERSTORMS EXCEPT 50 TO 55 MPH ACROSS ZONES 279 AND 289. * IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ286-288-070300- /O.CON.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 1048 AM MDT MON AUG 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 286 AND 288... * AFFECTED AREA...FIRE WEATHER ZONES 286 AND 288. * THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTS UP TO 50 TO 55 MPH NEAR THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ140-414>416-070300- /O.CON.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/ YELLOWSTONE NATIONAL PARK- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 1048 AM MDT MON AUG 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 140...414...415 AND 416... * AFFECTED AREA...FIRE WEATHER ZONES 140...414...415 AND 416. * THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTS UP TO 40 TO 45 MPH NEAR THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
998 WWUS85 KRIW 070255 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 855 PM MDT MON AUG 6 2012 ...RED FLAG WARNING TO EXPIRE ACROSS WESTERN AND SOUTHWESTERN WYOMING... WYZ277>279-289-070400- /O.EXP.KRIW.FW.W.0019.000000T0000Z-120807T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 855 PM MDT MON AUG 6 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 277...278...279 AND 289... THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ WYZ286-288-070400- /O.EXP.KRIW.FW.W.0019.000000T0000Z-120807T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 855 PM MDT MON AUG 6 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 286 AND 288... THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ WYZ140-414>416-070400- /O.EXP.KRIW.FW.W.0019.000000T0000Z-120807T0300Z/ YELLOWSTONE NATIONAL PARK- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 855 PM MDT MON AUG 6 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 140...414...415 AND 416... THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 6, 2:55 AM MDT, 7 minutes earlier.
Area forecast discussion, Aug 6, 2:55 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 255 AM MDT MON AUG 6 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT THE MONSOON SURGE IS NOW SPREADING NORTH INTO SOUTHERN IDAHO AND UTAH. UINTA COUNTY IN FAR SOUTHWEST WYOMING HAD A BRIEF GLANCING FROM THIS SURGE EARLIER THIS EVENING. THE SHORTWAVE THAT WILL BE ROTATING AROUND THE HIGH...CENTERED OVER TEXAS AND MOVING INTO THE FOUR CORNERS REGION TODAY AND TONIGHT....WILL BE BRINGING THUNDERSTORMS INTO WESTERN WYOMING LATER THIS MORNING AND THEN INTO AREAS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING. THE SHORTWAVE SHOULD BE TRACKING ACROSS WESTERN WYOMING TODAY AROUND 18Z TODAY...00Z ACROSS CENTRAL WYOMING AND AROUND 06Z TONIGHT IN JOHNSON COUNTY. DRIER AIR SHOULD BE WORKING INTO WESTERN WYOMING BY THIS EVENING BEHIND THE SHORTWAVE. THIS WILL TRANSLATE INTO RAPIDLY CLIMBING DEW POINTS THROUGH THE REMAINDER OF THE MORNING WITH DEW POINTS IN THE 20S CLIMBING TO THE 30S EAST OF THE DIVIDE TODAY AND UP INTO THE 40S TO AROUND 50 WEST OF THE DIVIDE. CLOUDS AND THUNDERSTORMS WILL ARRIVE IN WESTERN WYOMING LATER THIS MORNING. DEBRIS HIGH AND MID CLOUDS SHOULD NOT INTERFERE WITH THE LACK OF DESTABILIZATION OF THE ATMOSPHERE DUE TO LACK OF AMPLE SOLAR INSULATION AS UPPER LEVEL COOLING DUE TO THE SHORTWAVE SHOULD TRUMP EFFECT FROM THE CLOUDINESS. THUNDERSTORMS WILL MIGRATE TO AREAS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING. THE WIDEST COVERAGE OF THUNDERSTORMS SHOULD OCCUR IN WESTERN AND SOUTHERN WYOMING WHERE THE BEST TOTALS WILL BE. HOWEVER...STORMS EAST OF THE DIVIDE WILL HAVE THE GREATEST POTENTIAL TO PRODUCE ANY MICROBURSTS. THUNDERSTORMS WILL START OUT DRY ACROSS THE AREA BUT THE VIRGA FROM THE INITIAL HIGH BASED STORMS WILL MOISTEN THE LOWER LAYERS OF THE AIRMASS WITH WETTER STORMS TO FOLLOW. HAVE ELECTED TO GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR WESTERN AND SOUTHERN WYOMING FROM 17Z THROUGH 03Z TODAY SINCE LIGHTNING FROM THE DRY AND WET THUNDERSTORMS WILL OCCUR AFTER A DRY SPELL. ON TUESDAY THE RIDGE WILL BUILD BACK IN INTO THE ROCKIES. A WEAK SHORTWAVE WILL PRODUCE SOME ISOLATED THUNDERSTORMS IN NORTHWEST WYOMING WEDNESDAY EVENING. TEMPERATURES WILL BE A FEW DEGREES COOLER TODAY WITH THE CLOUDS AND SHOWERS BUT WILL WARM BACK UP TUESDAY. .LONG TERM...THURSDAY THROUGH MONDAY MODEL DIFFERENCES CONTINUE IN THE MEDIUM RANGE PERIOD WITH THE ECMWF MUCH DRIER OVER THE WEEKEND ESPECIALLY WITH ITS SLIGHTLY FURTHER NW POSITION OF THE UPPER HIGH. THE GFS AND GEM KEEP THE HIGH CLOSER TO THE 4-CORNERS THROUGH THE WEEKEND WITH MORE MONSOONAL MOISTURE ROTATING AROUND THE PERIPHERY. THE ECMWF HAS TRENDED TOWARDS THE 4-CORNERS SOLUTION COMPARED TO THE LAST COUPLE NIGHTS FOR THE BEGINNING OF THE PERIOD AND THUS WILL CONTINUE SIDING TOWARDS THE CLIMATOLOGICAL 4-CORNERS POSITION BEST REPRESENTED BY THE GFS. WITH THAT SAID...WILL HAVE AT LEAST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN MOST OF THE AREA FRIDAY THROUGH THE WEEKEND WITH BETTER COVERAGE IN THE MOUNTAINS. STILL FAIRLY DRY THURSDAY TO START THE PERIOD WITH MAINLY LATE DAY ISOLATED MOUNTAIN STORMS. GFS IS STILL SHOWING AN EMBEDDED DISTURBANCE ON FRIDAY TO GET THE STORMS GOING AND THEN MAYBE ANOTHER ONE ON SATURDAY. THE GFS HAS BEEN REASONABLY CONSISTENT WITH THIS IDEA FOR 3 NIGHTS. EVEN MORE MODEL DIFFERENCES BY MONDAY WITH THE GFS KEEPING MOISTURE IN THE FLOW AHEAD OF A CANADIAN COLD FRONT. THE ECMWF HAS SHIFTED FROM A PACNW TROUGH TO A WEAK TROUGH PASSING ACROSS MT AND THE NRN HIGH PLAINS WITH A DRY WLY FLOW OVER OUR AREA. WILL STICK WITH THE PREFERRED GFS AT LEAST ISOLATED STORMS IN AND NEAR THE MOUNTAINS MONDAY. OTHERWISE...CONTINUED VERY WARM TO HOT EACH DAY WITH GENERALLY 90S EAST OF THE DIVIDE...80S WEST WITH 60S AND 70S IN THE HIGH COUNTRY. && .AVIATION.../12Z ISSUANCE/ WEST OF THE DIVIDE...AN UPPER LEVEL DISTURBANCE AND DEEPER MONSOONAL MOISTURE WILL ROTATE INTO WESTERN WYOMING THIS MORNING AND ACROSS CENTRAL WYOMING THIS AFTERNOON. ISOLATED SHOWERS AND A FEW THUNDERSTORMS WILL BE ENCOUNTERED VCNTY AND WEST OF A KRKS-KPNA- KJAC LINE THIS MORNING WITH COVERAGE INCREASING THROUGH THE MORNING...THE PEAK OF ACTIVITY WEST OF THE DIVIDE FROM 17Z-22Z. CLEARING WILL OCCUR AFTER 00Z TUESDAY. EAST OF THE DIVIDE...SHOWERS WILL SPREAD WEST TO A VCNTY KCOD-KLND AROUND 16Z WITH THE PEAK OF SHOWER AND THUNDERSTORM ACTIVITY FROM 19Z-23Z ACROSS WEST CENTRAL...AND FROM 22Z-02Z VCNTY KCPR AND INTERSTATE 25. CLEARING WILL OCCUR 02Z-06Z...WEST TO EAST. THE PRIMARY HAZARD WITH ANY THUNDERSTORMS WILL BE ERRATIC OUTFLOW WIND GUSTS OF 40-50KTS. && .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT FOR WESTERN AND SOUTHERN WYOMING FROM 1100 LATE THIS MORNING THROUGH 2100 THIS EVENING. THIS WARNING WILL BE PRIMARILY FOR LIGHTNING AFTER A DRY SPELL ALONG WITH DRY FUELS. AREAS TO THE NORTH AND EAST WILL SEE MORE ISOLATED STORMS SO LEFT THESE AREAS OUT OF THE WARNING. THE THUNDERSTORMS WILL START LATER THIS MORNING IN SOUTHERN AND WESTERN WYOMING AND WILL MIGRATE TO AREAS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING. STORMS EAST OF THE DIVIDE WILL HAVE THE GREATEST POTENTIAL FOR MICROBURSTS. HOT AND DRY WEATHER WILL ENSUE TUESDAY AND WEDNESDAY. THE HAINES INDEX ON TUESDAY AND WEDNESDAY AFTERNOON IN WESTERN WYOMING WILL BE A SIX. ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING WYZ140-277>279-286-288-289-414>416. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SUN AUG 5 2012 WYZ001>020-022>030-061200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...SCATTERED THUNDERSTORMS IN THE WEST AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS IN THE EAST. TUESDAY AND WEDNESDAY...ISOLATED MAINLY MOUNTAIN THUNDERSTORMS POSSIBLE. THURSDAY...ISOLATED THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND WEST. FRIDAY AND SATURDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS... ESPECIALLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.